Ohio, 2001Flash Flooding in Ohio, April 11, 2001
April 11, 2001 · NWS ILN · 3 events in 3 counties and zones
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 11, 2:18 AM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Apr 11, 2:18 AM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
318 AM EDT WED APR 11 2001
07Z SFC ANALYSIS INDICATED A STATIONARY BOUNDARY TO THE N OF
DAY-CMH. A MCS MOVG ALONG THE BOUNDARY WAS AFFECTING MUCH OF OH-IN
WITH MODERATE TO HEAVY RAINFALL.
MODELS INDICATE THAT RIDING WL BUILD INTO FA TODAY AHEAD OF STRONG
SYSTEM ACROSS THE PLAINS. HOWEVER...NWD MOVEMENT OF FRONT WL BE
COMPLICATED BY OUTFLOW BOUNDARIES. AS LLVL WARMTH SURGES NWD XPCT
SFC BASED INSTABILITY TO DEVELOP BY THE PM HOURS. CONSIDERING ALL
THE ABOVE...WL KEEP THE CHANCE FOR SHRA/TSRA IN ALL GROUPS TODAY
WITH THE BEST CHANCE ACROSS THE NRN MIAMI VLY AND LOWEST CVG-PMH. DO
NOT XPCT ORGANIZED SVR STORMS SO WL LEAVE MENTION OUT OF FCST.
FA WL BEGIN TO FEEL THE EFFECTS OF DEEP LOW OVER THE PLAINS TONIGHT.
THIS FEATURE WL HAVE IMPRESSIVE WIND FIELDS. LOTS OF UNCERTAINTY AS
TO THE TIMING OF SHRA/TSRA TONIGHT. IF THE STORMS MOVE THROUGH
BEFORE 06Z THEY COULD BE SVR BUT IF LATER WOULD LIKELY FALL APART IN
MINIMAL INSTABILITY. WL CARRY A CHC AND ISSUE SPS MENTIONING
POSSIBLE SVR STORMS TONIGHT.
WITH STRONG WIND FIELDS WL CARRY BREEZY WORDING TONIGHT AND WINDY ON
WED.
WENT A LITTLE WARMER THAN NGM MOS GUIDANCE TEMPS TONIGHT DUE TO
STRONG SLY WINDS.
.ILN...NONE.
WILKINSON
In the hours before
Special weather statement, Apr 11, 4:58 AM EST, 2 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-111600-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
558 AM EDT WED APR 11 2001
...RISK OF SEVERE THUNDERSTORMS AGAIN TODAY AND TONIGHT...
THE STATIONARY BOUNDARY THAT HAS BROUGHT SEVERAL ROUNDS OF SEVERE
WEATHER TO THE OHIO VALLEY THIS WEEK WILL LIFT TO THE NORTH TODAY
IN RESPONSE TO A VERY STRONG LOW PRESSURE SYSTEM OVER THE PLAINS.
A COLD FRONT WILL SWEEP ACROSS THE REGION ON THURSDAY MORNING.
WARM AND MUGGY CONDITIONS ARE EXPECTED TODAY WHICH WILL CAUSE THE
ATMOSPHERE TO DESTABILIZE ACROSS THE REGION. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON MAINLY NORTH
OF INTERSTATE 70. HOWEVER...A FEW THUNDERSTORMS ARE STILL POSSIBLE
FURTHER SOUTH. SOME OF THE STORMS THIS AFTERNOON MAY BECOME SEVERE
WITH LARGE HAIL AND DAMAGING WINDS.
AS THE STRONG LOW MOVES RAPIDLY NORTHEAST TONIGHT...A SQUALL LINE
IS EXPECTED TO RACE ACROSS THE OHIO VALLEY. THE TIMING OF THIS
SQUALL LINE IS UNCERTAIN...BUT THE STORMS WILL BE CAPABLE OF
PRODUCING VERY STRONG WINDS.
STORM SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON A
ND
TONIGHT.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES.
WILKINSON
Flash Flood, Preble
- When
- April 11, 5:00 AM EST to 6:30 AM EST
- Where
- Preble County, Countywide
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.742, -84.648 (the zone’s center; the record gives no point)
Creeks and streams were reported out of their banks across the county.
Flash Flood, Montgomery
- When
- April 11, 5:00 AM EST to 6:30 AM EST
- Where
- Montgomery County, Countywide
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
Roads were reported closed due to high water and basement flooding occurred across the county.
Flash Flood, Greene
- When
- April 11, 5:30 AM EST to 7:00 AM EST
- Where
- Greene County, Fairborn
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.692, -83.890 (the zone’s center; the record gives no point)
Roads were reported closed due to high water in Fairborn.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Iowa, April 11, 20012 deaths · 8 injured · $3.2 million · F3 · 53 events
- Tornado in Nebraska, April 11, 20012 injured · $400,000 · F2 · 1 event
- Winter Storm in Nebraska, April 11, 2001$10 million · 19 events
- Tornadoes and Hail in Missouri, April 11, 2001$100,000 · F2 · 9 events
- High Wind in Kansas, April 11 to 12, 2001$4.0 million · 74 kt wind · 23 events
- High Wind in Colorado, April 11, 2001$6.1 million · 69 kt wind · 7 events
- Tornado and Hail in Oklahoma, April 11, 2001$404,000 · F1 · 33 events
- Blizzard in Colorado, April 11, 2001$4.0 million · 1 event
- Blizzard in Colorado, April 11, 2001$3.1 million · 5 events
- High Wind in Kansas, April 11, 20012 injured · $750,000 · 65 kt wind · 16 events
- Tornadoes and Hail in Texas, April 11 to 14, 2001$89,000 · F1 · 31 events
- High Wind in Kansas, April 11, 2001$500,000 · 72 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240155, 5240156, 5240157.